TITLE

A similarity reduction of the Grad–Shafranov equation

AUTHOR(S)
Litvinenko, Yuri E.
PUB. DATE
July 2010
SOURCE
Physics of Plasmas;Jul2010, Vol. 17 Issue 7, p074502
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
A direct method for finding similarity reductions of partial differential equations is applied to a specific case of the Grad–Shafranov equation. As an illustration of the method, the frequently used Solov’ev equilibrium is derived. The method is employed to obtain a new family of exact analytical solutions, which contain both the classical and nonclassical group-invariant solutions of the Grad–Shafranov equation and thus greatly extends the range of the available analytical solutions. All the group-invariant solutions based on the classical Lie symmetries are shown to be particular cases in the new family of solutions.
ACCESSION #
52616112

 

Related Articles

  • Partial equiasymptotic stability of nonlinear dynamic systems. Alekseeva, S.; Vorotnikov, V.; Feofanova, V. // Automation & Remote Control;Feb2005, Vol. 66 Issue 2, p171 

    For nonlinear nonautonomous dynamic systems, partial equiasymptotic stability of the zero equilibrium position, equiasymptotic stability of the �partial� equilibrium position, and partial equiasymptotic stability of the �partial� equilibrium position are studied by the...

  • Strong isochronicity of the Lienard system. Amel’kin, V. // Differential Equations;May2006, Vol. 42 Issue 5, p615 

    The article studies the isochronicity of the Lienard System. A system is strongly isochronous at the singular point O(0,0) if all phase points lying on the rays l1 and l2 at t=t0 and beginning to move along the trajectories of the focus or center of the system. The passage to an equivalent...

  • Methods of Power Geometry in Asymptotic Analysis of Solutions to Algebraic or Differential Equations. Goryuchkina, Irina // AIP Conference Proceedings;6/18/2010, Vol. 1243 Issue 1, p289 

    Here we present some basic ideas of the plane Power Geometry to study asymptotic behavior of solutions to differential equations. We consider two examples for demonstration of these methods and two applications the methods.

  • The behavior of solutions of multidimensional singularly perturbed systems with one fast variable. Bobkova, A. // Differential Equations;Jan2005, Vol. 41 Issue 1, p22 

    Focuses on the behavior of solutions of multidimensional singularly perturbed systems with one fast variable. Multiplying part of the derivatives; Appearance of so-called duck trajectories.

  • Chaotic buffering property in chains of coupled oscillators. Glyzin, S. D.; Kolesov, A. Yu.; Rozov, N. Kh. // Differential Equations;Jan2005, Vol. 41 Issue 1, p41 

    Focuses on chaotic buffering property in chains of coupled oscillators. Coexisting factors; Construction of various chains of coupled oscillators; Schrodinger equations.

  • Extrema of the Andronov-Hopf function of a polynomial Lienard system. Grin', A.; Cherkas, L. // Differential Equations;Jan2005, Vol. 41 Issue 1, p50 

    Focuses on extrema of the Andronov-Hopf function of a polynomial Lienard system. Determining role of special trajectories; Problem of localizing and estimating limit cycles.

  • On solutions of a differential system with an unstable Coppel-Conti linear approximation. Izobov, N. A.; Prokhorova, R. A. // Differential Equations;Jan2005, Vol. 41 Issue 1, p61 

    Focuses on solutions of a differential system with an unstable Coppel-Conti linear approximation. Continuous coefficients and principal solution matrices; Description of the theorem.

  • Exp-function Method for Generalized Traveling Solutions of Master Partial Differential Equation. Muhammad Noor; Syed Mohyud-Din; Asif Waheed // Acta Applicandae Mathematica;Nov2008, Vol. 104 Issue 2, p131 

    Abstract��In this paper, we use the Exp-function method to construct the generalized travelling solutions of the master partial differential equation. This equation plays a very important role in mathematical physics and engineering sciences. The suggested algorithm is quite efficient...

  • Nonunique Solvability of Certain Differential Equations and Their Connection with Geometric Approximation Theory. Tsar'kov, I. G. // Mathematical Notes;Jan/Feb2004, Vol. 75 Issue 1/2, p259 

    In this paper, we study the structural and approximative properties of sets admitting an upper semicontinuous acyclic selection from an almost-best approximation operator. We study the questions of nonunique solvability of a nonlinear inhomogeneous Dirichlet problem on the basis of these properties.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics